A Wauwatosa West High School student had a seizure after she took drugs that had not been prescribed to her.
According to Wauwatosa police:
A 14-year-old West Allis girl was leaving school at 4 p.m. Tuesday, when her friend noticed she started looking sick. The girl fell to the floor and started having a seizure. An athletic trainer tended to the girl, who was conscious and breathing, until the paramedics arrived. She was taken to Children's Hospital of Wisconsin.
A prescription bottle containing a variety of pills - antidepressants, cold and pain medications and a stimulant used to treat attention deficit disorders - was found in her purse. She told officers she had taken three different pills that day.
She had a history of seizures, but said she had not experienced one since age 7.
She said she got the stimulant, called Adderall, from a friend but would not divulge any more information.
The girl was arrested for possession of a controlled substance on school grounds and referred to Milwaukee County Children's Court.
This incident comes on the heels of two students being arrested for possession of prescription drugs that did not belong to them and over-the-counter drugs at the school Feb. 8.
Your link to the biggest stories in the suburbs delivered Thursday mornings.
Enter your e-mail address above and click "Sign Up Now!" to begin receiving your e-mail newsletter Get the Newsletter!
- Energy job cut from tax budget
- Muskego's Country Christmas on Saturday features ugly sweater contest
- Stores to open doors earlier on Thanksgiving at Brookfield Square
- Wauwatosa hosts wedding expo for same-sex couples
- Wauwatosa's Underwood Elementary students donate candy to troops overseas
- In Wauwatosa, aging tailor joins forces with fashion-designing granddaughter
- WSTEM's outdoor classroom continues learning beyond classroom
- In Brief: Tosa Yoga hosts craft fair and Blood Center gains alliance
- Wauwatosa passes levy increase with four aldermen dissenting
- Wauwatosa man's dream 'Ability Center' could have $15 million annual impact, study finds